Alert archive / Delaware / Special Weather Statements in 2015
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 2, 2015, 10:28 AM EDT for Sussex County, Delaware. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2015, 10:28 AM EDT (14:28 UTC)
- Expired
- Jul 2, 2015, 11:15 AM EDT
- In force
- 47 min
- Issued by
- NWS Philadelphia/Mount Holly
County Sussex County, DE
The radar
The Dover AFB radar (KDOX), 42 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 2.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1286 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
257
WWUS81 KPHI 021428
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1028 AM EDT THU JUL 2 2015
DEZ003-004-021515-
DELAWARE BEACHES-INLAND SUSSEX-
1028 AM EDT THU JUL 2 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUSSEX COUNTY...
AT 1027 AM EDT...A STRONG THUNDERSTORM WAS NEAR SELBYVILLE...OR 10
MILES NORTHWEST OF OCEAN CITY...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SELBYVILLE...MILLVILLE...OCEAN VIEW...FRANKFORD AND SOUTH BETHANY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3849 7527 3850 7527 3857 7510 3859 7506
3858 7506 3854 7505 3845 7505 3845 7525
TIME...MOT...LOC 1427Z 255DEG 30KT 3849 7517
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 2, 9:35 AM EDT, 53 minutes earlier.
Area forecast discussion, Jul 2, 9:35 AM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 935 AM EDT THU JUL 2 2015 .SYNOPSIS... A COLD FRONT WILL STALL TO THE SOUTH OF OUR FORECAST AREA WHILE A WEAK LOW PRESSURE WAVE MOVES ALONG IT TODAY. A HIGH PRESSURE SYSTEM WILL SLIDE ACROSS NEW YORK STATE AND NEW ENGLAND TONIGHT AND FRIDAY AS ANOTHER STRONGER WAVE OF LOW PRESSURE FOLLOWS IN TANDEM SOUTH OF OUR FORECAST AREA. AS ANOTHER HIGH PRESSURE SYSTEM BUILDS INTO THE GREAT LAKES OVER THE WEEKEND, THE FRONTAL BOUNDARY IS EXPECTED TO SAG FARTHER TO THE SOUTH. THE HIGH PRESSURE SYSTEM SHOULD PASS ACROSS THE FORECAST AREA ON MONDAY. THEN A COLD FRONT FROM THE NORTHERN PLAINS SHOULD REACH THE EASTERN GREAT LAKES BY WEDNESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE COLD FRONT HAS STALLED RIGHT AROUND THE SOUTHERN DE STATE LINE. AS THE LOW DEVELOPS AND SLIDES ALONG THE FRONT, WILL CONTINUE TO SEE SHOWERS AND THUNDERSTORMS IN THE VICINITY OF THE FRONT. FOR THE MOST PART THIS PRECIP SHOULD BE CONFINED TO THE SOUTHERN HALF OF THE REGION, AND GENERALLY ONLY THROUGH LATE AFTERNOON, BUT CONSIDERING THE UNCERTAINTY, HAVE NOT MADE ANY CHANGES TO POPS AT THIS TIME. THERE IS NOT A SIGNIFICANT AMOUNT OF INSTABILITY, BUT THERE SHOULD BE ENOUGH TO ALLOW FOR ISOLATED/SCATTERED THUNDERSTORMS TO DEVELOP DURING TODAY AS WELL. PW VALUES INCREASE TO 1.5-2.0 INCHES, SO ANY SHOWERS/THUNDERSTORMS WILL BE PRETTY EFFICIENT RAIN PRODUCERS. ALTHOUGH THERE IS A FAIR AMOUNT OF SHEAR, DUE TO THE LIMITED INSTABILITY, WE DO NOT EXPECT MUCH/IF ANY SEVERE WEATHER, ALTHOUGH ANY THUNDERSTORMS COULD PRODUCE GUSTY WINDS. HIGHS ARE A BLEND OF MAV/MET MOS, MOSGUIDE, AND BLENDED 925 MB ECMWF TEMPERATURES. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/... THE FRONT REMAINS STALLED OUT TO OUR SOUTH TONIGHT, WHILE THE LOW PRESSURE THAT DEVELOPS DURING THE DAY MOVES EASTWARD ALONG THE FRONT AND PASSES OFFSHORE OVERNIGHT. THERE REMAINS A COUPLE OF SHORT WAVE/VORTICITY IMPULSES THAT WILL MOVE ACROSS THE AREA OVERNIGHT WHICH SHOULD CONTINUE TO ALLOW SCATTERED SHOWERS TO DEVELOP ACROSS PORTIONS OF THE AREA, MAINLY SOUTHERN NEW JERSEY AND THE DELMARVA. INSTABILITY WANES EVEN MORE OVERNIGHT, BUT WE WILL KEEP ISOLATED THUNDER IN THE FORECAST AS THERE MAY STILL BE SOME RUMBLES OF THUNDER THROUGH THE NIGHT. LOWS ARE A BLEND OF MAV/MET MOS AND MOSGUIDE. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... THE WRF-NMMB INITIALIZED BETTER IN THE EAST, WHILE THE GFS INITIALIZED BETTER IN THE WEST AT 500MB. AT 850MB THE WRF-NMMB WAS OVERALL BETTER WHILE IT WAS EQUAL BILLING AT 925MB. DP/DT THE RIDGE OUT WEST CONTINUES TO VERIFY STRONGER WITH OVERALL MORE AMPLITUDE TO THE 500MB FLOW. CONVERSELY THE DP/DT ON THE FRIDAY SFC WAVE ON THE GFS WAS WEAKER. THERE IS SLIGHTLY CLOSER MODELING CONSENSUS WITH THE LATE WEEK SYSTEM. THERE IS STILL A WAY TO GO AS TO WHEN, BUT NONE OF THE MODELS ARE DRY IN THIS PERIOD. APPLYING A CORRECTION FACTOR OF TIMING, THE ECMWF APPEARS TOO SLOW GIVEN THAT NEARLY ALL OF THE PLAYERS ARE ALREADY IN THE CONUS. THE GFS APPEARS TOO FAST GIVEN THE HIGHER VERIFYING AMPLITUDE FLOW, WHILE THE WRF-NMMB MAY BE SHOWING ITS NORTHWARD BIAS. ITS NOW THE FURTHEST NORTH MODEL. PMDHMD SUGGESTS A GFS/ECMWF BLEND WHICH WE ARE FOLLOWING TO IRON SOME OF THE DIFFERENCES. THE LATITUDINAL EXTENT HAS IMPLICATIONS AS THERE WILL BE SOME HEAVY RAIN CLOSER TO THE WAVE TRAIN. THUS ON FRIDAY WE SLOWED THE GFS SOLUTION DOWN BY ABOUT 6 HOURS WHICH IS A BEST FIT TIMING. THUNDER WAS CLOSE TO PREDICTED 925MB AND 850MB INSTABILITY ALOFT (SFC BASED CAPE NOT MUCH AT ALL) AND NEAR SWODY2 DELINEATION. BECAUSE OF THE SLOWER ARRIVAL OF PCPN, MAX TEMPS ARE HIGHER THAN GFS MOS. FRIDAY NIGHT, GREATEST NORTHWESTWARD EXTENT OF PCPN CHANCES IN OUR CWA. MENTION OF THUNDER WAS ONLY KEPT WELL SOUTH AGAIN FOLLOWING SHOWALTER AND 925MB GUIDANCE. FOR SATURDAY WE KEPT CHANCE POPS IN MOST OF OUR CWA AS A TIMING HEDGE OF THE DEPARTING SFC LOW IN THE MORNING. ALSO BECAUSE OF THE SHORT WAVE IN THE ALBEIT FLATTENING 500MB FLOW FOR THE AFTERNOON. UNLESS ALL MODEL TIMING IS TOO SLOW, THE DAY IN GENERAL SHOULD BE IMPROVING AS IT GOES ALONG. THE ONSHORE FLOW WOULD KEEP COASTAL AREAS CLOUDIER LONGER. THEN THE HOLIDAY WEEKEND IS EXPECTED TO IMPROVE SATURDAY NIGHT AND SUNDAY AS THE WAVE MOVES OFFSHORE AND A HIGH PRESSURE SYSTEM BUILDS IN FROM THE GREAT LAKES. THE SAME FOR MONDAY AS THE HIGH DRIFTS ACROSS OUR CWA. FOR THE REST OF THE LONG TERM, NOT MUCH CHANGE. OLD BOUNDARIES NEVER SEEM TO GO AWAY IN THE SUMMER AND THE ECMWF IN PARTICULAR BRINGS IT NORTHWARD ON TUESDAY. MEANWHILE, A COLD FRONT SHOULD COME CLOSE ENOUGH TO US FROM THE GREAT LAKES TO BRING A SECOND SOURCE OF THUNDERSTORMS FOR WEDNESDAY. TEMPERATURES AT THE START OF THE HOLIDAY WEEKEND SHOULD AVERAGE BELOW NORMAL. THIS CHANGES STARTING WITH THE DAYTIME HIGHS ON SUNDAY AS THEY SHOULD BE AT OR ABOVE NORMAL FOR THE REST OF THE LONG TERM. GIVEN WE REMAIN IN THE WESTERLIES, WHILE WARM, IT DOES NOT LOOK OPPRESSIVELY HOT OR VERY HUMID. && .AVIATION /14Z THURSDAY THROUGH MONDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. PATCHY MIST/FOG IS DEVELOPING AT MANY AIRPORTS EARLY THIS MORNING, REDUCING VSBYS TO MVFR RANGE, WITH SOME IFR. THIS SHOULD BURN OFF IN THE NEXT FEW HOURS, AND LEAD TO VFR CONDITIONS FOR THE REST OF THE DAY. SCATTERED SHOWERS ARE EXPECTED TO MOVE INTO SOUTHERN NEW JERSEY AND THE DELMARVA TODAY. A FEW OF THE SHOWERS MAY DEVELOP INTO THUNDERSTORMS. THE HIGHEST RISK FOR LIGHTNING WILL BE AT KMIV AND KACY THIS AFTERNOON. ANY SHOWERS/THUNDERSTORMS THAT DO AFFECT A TAF SITE COULD TEMPORARILY REDUCE VSBYS/CIGS, BUT WE HAVE NOT INCLUDED THE LOWER CONDITIONS AT THIS TIME. WINDS EARLY THIS MORNING ARE GENERALLY LIGHT AND VARIABLE/CALM AND SHOULD REMAIN SO THROUGH MUCH OF THE MORNING. ONCE THE WIND PICKS UP A DIRECTION, TAFS ACROSS THE WEST SHOULD HAVE MORE OF A WEST- SOUTHWEST WIND, WHILE TAFS ACROSS THE EAST SHOULD HAVE MORE OF AN EAST-SOUTHEAST WIND, AND THE CENTRAL TAF SITES SHOULD HAVE MORE OF A SOUTH-SOUTHWEST WIND. MORE MIST/FOG IS EXPECTED TO DEVELOP AGAIN OVERNIGHT TONIGHT INTO FRIDAY MORNING AS WINDS SHOULD BECOME LIGHT AND VARIABLE/CALM AGAIN. OUTLOOK... FRIDAY...VFR CONDITIONS NORTHERN AIRPORTS/TERMINALS, POSSIBLY BECOMING MVFR SOUTHERN AIRPORTS AND TERMINALS. FRIDAY NIGHT AND SATURDAY...GREATEST LIKELIHOOD FOR SUB VFR CONDITIONS, ESPECIALLY FOR AIRPORTS AND TERMINALS CLOSER TO THE COAST AND IN DELMARVA. IMPROVEMENT AS THE DAY CONTINUES SATURDAY. SATURDAY NIGHT THROUGH MONDAY...PRIMARILY VFR CONDITIONS EXPECTED. && .MARINE... THE COLD FRONT WILL CONTINUE TO SLOWLY SAG TO OUR SOUTH THIS MORNING, BEFORE STALLING OUT THROUGH TONIGHT. WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS, AND SEAS SHOULD REMAIN BELOW ADVISORY LEVELS AS WELL AT 3-4 FEET. OUTLOOK... FRIDAY THROUGH SATURDAY...PENDING THE STRENGTH OF THE LOW PRESSURE SYSTEM ON THE STALLED FRONT, SMALL CRAFT ADVISORY CONDITIONS COULD OCCUR ON THE OCEAN WATERS. HIGHER CHANCES SOUTHERN WATERS. SATURDAY NIGHT THROUGH MONDAY...SUB SMALL CRAFT ADVISORY CONDITIONS EXPECTED. CONFIDENCE INCREASES SUNDAY INTO MONDAY. && .TIDES/COASTAL FLOODING... THE ONSHORE FLOW COMBINING WITH RATHER ROBUST SPRING TIDES FOLLOWING THE FULL MOON MIGHT CAUSE MINOR TIDAL FLOODING WITH THE EVENING HIGH TIDE CYCLES ON FRIDAY (THE MORE LIKELY ONE) AND SATURDAY. THIS WILL DEPEND ON THE STRENGTH OF THE DEPARTING WAVES OF LOW PRESSURE. && .RIP CURRENTS... THE COMBINATION OF AN ONSHORE FLOW AND THE FULL MOON IS EXPECTED TO INCREASE THE STRENGTH OF RIP CURRENTS ON FRIDAY AND SATURDAY, BEFORE CONDITIONS IMPROVE ON SUNDAY. WE THINK THAT ONE OR BOTH DAYS COULD REACH MODERATE RISK LEVELS. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...GIGI/O'HARA NEAR TERM...JOHNSON/ROBERTSON SHORT TERM...ROBERTSON LONG TERM...GIGI AVIATION...GIGI/JOHNSON/ROBERTSON MARINE...GIGI/ROBERTSON TIDES/COASTAL FLOODING... RIP CURRENTS...
Hazardous weather outlook, Jul 2, 5:13 AM EDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 513 AM EDT THU JUL 2 2015 DEZ001-MDZ008-NJZ001-007>010-012-013-015>020-027-PAZ054-055-060>062- 070-071-101>106-030900- NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE- BERKS-LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER- EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS- LOWER BUCKS- 513 AM EDT THU JUL 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ014-026-030900- EASTERN MONMOUTH-COASTAL OCEAN- 513 AM EDT THU JUL 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS THE CHANCE FOR STRONGER RIP CURRENTS TO OCCUR ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002-003-MDZ012-015-019-020-NJZ021>023-030900- KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-CUMBERLAND- ATLANTIC-CAPE MAY- 513 AM EDT THU JUL 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS COULD PRODUCE SOME LOCALLY HEAVY DOWNPOURS INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AS WAVES OF LOW PRESSURE MOVE SOUTHEAST OF THE REGION, THERE IS THE CHANCE FOR HEAVY RAIN PRIMARILY FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ024-025-030900- DELAWARE BEACHES-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- 513 AM EDT THU JUL 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS COULD PRODUCE SOME LOCALLY HEAVY DOWNPOURS INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AS WAVES OF LOW PRESSURE MOVE SOUTHEAST OF THE REGION, THERE IS THE CHANCE FOR HEAVY RAIN PRIMARILY FRIDAY AND FRIDAY NIGHT. THERE IS ALSO THE CHANCE FOR STRONGER RIP CURRENTS TO OCCUR ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-030900- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 513 AM EDT THU JUL 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 2, 5:07 AM EDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
507 AM EDT THU JUL 2 2015
MDZ015-019-020945-
QUEEN ANNE'S-TALBOT-QUEEN ANNE'S-TALBOT-
507 AM EDT THU JUL 2 2015
...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT SOUTHWESTERN
QUEEN ANNE'S...SOUTHWESTERN CAROLINE AND TALBOT COUNTIES...
AT 506 AM EDT...A LINE OF SHOWERS AND THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR DUNKIRK TO NEAR FLAG HARBOR TO TAYLORS ISLAND TO
13 MILES EAST OF CHESAPEAKE RANCH ESTATES...AND MOVING NORTHEAST AT
30 MPH.
HEAVY RAINFALL WILL OCCUR WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. UP TO HALF AN INCH OF RAIN MAY FALL WITHIN
AN HOUR. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LAT...LON 3890 7629 3889 7628 3879 7620 3879 7619
3891 7621 3896 7631 3884 7637 3885 7638
3902 7632 3878 7596 3857 7602 3868 7621
3876 7622 3871 7628 3878 7629 3876 7632
3867 7634 3868 7634 3876 7638
TIME...MOT...LOC 0906Z 218DEG 24KT 3865 7664 3851 7648 3847 7634 3831
7617Special weather statement, Jul 2, 5:54 AM EDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
554 AM EDT THU JUL 2 2015
DEZ001>004-MDZ008-012-015-019-020-021015-
KENT-DELAWARE BEACHES-NEW CASTLE-INLAND SUSSEX-CECIL-QUEEN
ANNE'S-CAROLINE-TALBOT-QUEEN ANNE'S-TALBOT-KENT-KENT-CECIL-
554 AM EDT THU JUL 2 2015
...AREA OF SHOWERS AND THUNDERSTORMS MOVING THROUGH DELMARVA
THIS MORNING...
AT 551 AM EDT...A LINE OF SHOWERS AND THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR TILGHMAN ISLAND TO NEAR OXFORD TO NEAR VIENNA...
AND MOVING NORTHEAST AT 30 MPH.
HEAVY RAINFALL IS OCCURRING WITH THE STRONGEST STORMS AND MAY CAUSE
PONDING OF WATER ON POOR DRAINAGE AREAS AND LOCALIZED FLOODING. DO
NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. PLEASE EXPECT SOME
SLOW GOING DURING THE EARLY MORNING COMMUTE BECAUSE OF VARYING ROAD
CONDITIONS.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING
CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER
INSIDE A BUILDING OR VEHICLE.
WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THE STRONGEST STORMS.
LAT...LON 3886 7626 3886 7625 3879 7620 3879 7619
3897 7625 3889 7629 3890 7629 3893 7631
3893 7632 3884 7637 3885 7638 3947 7596
3925 7540 3875 7508 3849 7570 3869 7577
3857 7604 3874 7630 3868 7634
TIME...MOT...LOC 0951Z 226DEG 28KT 3877 7639 3867 7613 3850 7590Special weather statement, Jul 2, 10:17 AM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1017 AM EDT THU JUL 2 2015
DEZ003-004-021515-
DELAWARE BEACHES-INLAND SUSSEX-
1017 AM EDT THU JUL 2 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUSSEX COUNTY...
AT 1016 AM EDT...A STRONG THUNDERSTORM WAS OVER SELBYVILLE...OR 12
MILES NORTHWEST OF OCEAN CITY...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SELBYVILLE...DAGSBORO...MILLVILLE...OCEAN VIEW...FRANKFORD AND SOUTH
BETHANY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3851 7533 3859 7511 3858 7510 3859 7507
3860 7507 3861 7506 3860 7506 3845 7505
3845 7531
TIME...MOT...LOC 1416Z 256DEG 20KT 3847 7527Special weather statement, Jul 2, 10:28 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1028 AM EDT THU JUL 2 2015
DEZ003-004-021515-
DELAWARE BEACHES-INLAND SUSSEX-
1028 AM EDT THU JUL 2 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUSSEX COUNTY...
AT 1027 AM EDT...A STRONG THUNDERSTORM WAS NEAR SELBYVILLE...OR 10
MILES NORTHWEST OF OCEAN CITY...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SELBYVILLE...MILLVILLE...OCEAN VIEW...FRANKFORD AND SOUTH BETHANY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3849 7527 3850 7527 3857 7510 3859 7506
3858 7506 3854 7505 3845 7505 3845 7525
TIME...MOT...LOC 1427Z 255DEG 30KT 3849 7517The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 11:19 PM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Ocean | 116 min |
| Jul 1, 11:27 PM EDT | Special Marine Warning | PHI | 63 min | |
| Jul 2, 10:37 AM EDT | Special Marine Warning | PHI | 83 min | |
| Jul 2, 11:42 AM EDT | Special Marine Warning | PHI | 63 min | |
| Jul 2, 11:57 AM EDT | Special Marine Warning | PHI | 33 min | |
| Jul 1, 9:16 PM EDT | Special Weather Statement | PHI | Talbot | 44 min |
| Jul 1, 9:42 PM EDT | Special Weather Statement | PHI | Talbot | 33 min |
| Jul 1, 11:29 PM EDT | Special Weather Statement | PHI | Talbot | 61 min |
| Jul 1, 11:40 PM EDT | Areal Flood Advisory | PHI | Talbot | 3 hr |
| Jul 2, 12:28 AM EDT | Special Weather Statement | PHI | Caroline | 62 min |
| Jul 2, 5:07 AM EDT | Special Weather Statement | PHI | Talbot | 38 min |
| Jul 2, 5:54 AM EDT | Special Weather Statement | PHI | Caroline, Queen Anne's, Talbot | 21 min |
| Jul 2, 10:17 AM EDT | Special Weather Statement | PHI | Sussex | 58 min |
| Jul 2, 11:24 AM EDT | Special Weather Statement | PHI | Sussex | 66 min |
Nearby
Special Weather Statements in Delaware, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.